MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS/ BRACCO INJENEERING S.A. FASTLOAD CTA DUAL SYRINGE PACK WITH SPIKES; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS/ BRACCO INJENEERING S.A. FASTLOAD CTA DUAL SYRINGE PACK WITH SPIKES; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number 017355
Health Effect - Clinical Code No Information (3190)
Date of Event 04/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
When attempting to load the fastload cta ct syringe pack on the injector, a 100ml iv saline bag was attached to the provided spike to pierce the bag.After attaching it to the syringe, i placed the contrast on the other provided spike and began to draw the fluids into the syringes.When the "dual fill" button was pressed on the touch screen i received an error: system fault no.234 - an injector hardware fault was detected - re-power injector or call for service.I attempted to restart the injector 3 times.Because a patient was waiting, a different scanner was used for the study.Once returning to the problem injector, i attempted a few more restarts and tried to remove the syringes in the injector.A puddle of water was noted to be on the floor at this time.When i inverted the head of the injector (as i would for any exam) water began pouring out of the head of the injector.Upon realizing this, the injector was shut off for safety.There is a spike that is used to load saline into one of the syringes, when the spike is twisted onto the syringe it cracks the spike.Then it lets the saline run down into the injector.Which causes the injector to malfunction.There is a spike that is used to load saline into one of the syringes, when the spike is twisted onto the syringe it cracks the spike.Then it lets the saline run down into the injector.Which causes the injector to malfunction.Findings upon further investigation: there is a spike that is used to load saline into one of the syringes, when the spike is twisted onto the syringe it cracks the spike.Then it lets the saline run down into the injector.Which causes the injector to malfunction.The problems seem to be happening with the syringe kits with a manufacturing date of 11/21/2017.Multiple kit failures noted.Defective kits returned to manufacturer for investigation.

Brand Name
FASTLOAD CTA DUAL SYRINGE PACK WITH SPIKES
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS/ BRACCO INJENEERING S.A.
MDR Report Key7464717
Report NumberMW5076790
Device Sequence Number11071111
Product Code DXT
UDI-Device Identifier17630039300873
UDI-Public(01)17630039300873
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model Number017355
Device Catalogue Number017355
Device Lot NumberIAMV0-1711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;